Mirtazapine and Hair Loss

Question:

My brother served in Iraq and when he came back he was prescribed Mirtazapine (for post traumatic stress).
Now he is losing his hair, which is making him very uncomfortable, could this hair loss be the result of Mirtazapine?

Is there a connection between Mirtazapine and hair loss?

Answer:

Researches haven’t established a connection between taking Mirtazapine and hair loss problems.

When Mirtazapine is prescribed for post traumatic stress, it is possible that stress is the cause of hair loss. Stress can prematurely push hair strands into the resting phase, causing excessive hair shedding that isn’t proportional to the rate in which new hair grows.

One Answer to “Mirtazapine and Hair Loss”

  1. Emma Says:

    Hair loss is not considered a common side effect of Mirtazapine.

    Common side effects of Mirtazapine include dizziness, weakness, dry mouth, increased appetite (which might result in weight gain and possible constipation) and higher levels of cholesterol.
    While each of the above side effects happen to approx. 10%-50% of all people taking Mirtazapine, hair loss was reported in less than 1% of cases.

    Stress, on the other hand, is known for being a major cause for hair loss.

Post Your Answer

You must be logged in to post an answer.